Alert archive / California / Areal Flood Advisories in 2021
Areal Flood Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this areal flood advisory at Oct 24, 2021, 5:48 AM PDT for Lake County, Mendocino County, California. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 5:48 AM PDT (12:48 UTC)
- Expired
- Oct 24, 2021, 10:28 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 103 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 503 m²/s²
- 0-3 km storm-relative helicity
- 702 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475
WGUS86 KEKA 241248
FLSEKA
Flood Advisory
National Weather Service Eureka CA
548 AM PDT Sun Oct 24 2021
CAC033-045-241745-
/O.NEW.KEKA.FA.Y.0003.211024T1248Z-211024T1745Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake CA-Mendocino CA-
548 AM PDT Sun Oct 24 2021
The National Weather Service in Eureka has issued a
* Urban and Small Stream Flood Advisory for...
Lake County in central California...
Southeastern Mendocino County in northwestern California...
* Until 1045 AM PDT.
* At 548 AM PDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. This will cause urban and small
stream flooding. Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Lakeport, Clear Lake, Middletown, Upper Lake and much of rural
Lake county.
Additional rainfall amounts of 1 to 4 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3929 12304 3941 12312 3944 12274 3938 12278
3936 12274 3928 12276 3921 12266 3921 12253
3914 12247 3906 12249 3893 12234 3890 12242
3882 12237 3878 12241 3877 12240 3867 12263
3886 12280 3885 12290 3897 12304 3905 12309
$$
MKK1 follow-up statement
238
WGUS86 KEKA 241728
FLSEKA
Flood Advisory
National Weather Service Eureka CA
1028 AM PDT Sun Oct 24 2021
CAC033-045-241738-
/O.CAN.KEKA.FA.Y.0003.000000T0000Z-211024T1745Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake CA-Mendocino CA-
1028 AM PDT Sun Oct 24 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR LAKE AND
SOUTHEASTERN MENDOCINO COUNTIES HAS BEEN REPLACED WITH A FLOOD
WARNING...
The threat for widespread flooding has increased over the area.
Therefore the Flood Advisory has been replaced by a Flood Warning.
Please refer to that bulletin for more information.
LAT...LON 3929 12304 3941 12312 3944 12274 3938 12278
3936 12274 3928 12276 3921 12266 3921 12253
3914 12247 3906 12249 3893 12234 3890 12242
3882 12237 3878 12241 3877 12240 3867 12263
3886 12280 3885 12290 3897 12304 3905 12309
$$
MKKWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood advisory went out at Oct 24, 5:47 AM PDT, 1 minute earlier.
Area forecast discussion, Oct 24, 5:47 AM PDT, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
547 AM PDT Sun Oct 24 2021
.SYNOPSIS...A strong low pressure system off the Pacific Northwest
coast and a stream of deep layer moisture will bring strong winds
and widespread heavy rain today. Wet and unsettled weather will
continue on Monday and Tuesday of the coming week, followed by drier
weather late in the week.
&&
.DISCUSSION...A vigorous storm system off the Pacific NW coast is
presently bottoming out now with a central pressure likely near 944
mb. The atmospheric river of deep layer moisture S of this low
continues to be aimed toward N CA early this morning. This has
resulted in rainfall rates in some of the mountainous areas of over
one half inch per hour. However, rain rates along the North Coast
have been less impressive due to the increasing SSE downslope flow.
As a result, have shaved off the coastal Del Norte and northern
Humboldt coastal zones from the existing Flood Watch. The remainder
of the watch remains in place.
The ribbon of deep atmospheric moisture will slow as it progresses
S across the area, with the heaviest rainfall amounts expected to
focus over Mendocino, Lake, Trinity, and S Humboldt counties. The
main threat will continue to be run-off over burn scars producing the
potential for debris flows. Thus, locations with the highest
rainfall rates will be the most problematic.
Wind gusts over 50 mph have already been recorded around Kneeland,
Ship Mountain, and Schoolhouse RAWS, with winds close to that along
portions of the Del Norte coast. A Wind Advisory continues for
portions of the area above 2000 feet, as well as the Del Norte
coastal plain. Instability is forecast to increase late today into
Monday, with isolated thunderstorms possible over the coastal waters
and along the coast, perhaps spreading farther inland. Unsettled
weather will continue into the first half of the coming week, with
drier weather looking likely later in the week into the weekend.
/SEC
&&
.AVIATION...The eastern Pacific low has set up a conveyor belt of
moisture, headed right for the CWA. Other than rain showers, gusty
southerly winds and upper to mid level clouds, we can expect wind
shear at the terminals this morning. MVFR conditions or better at
KCEC and KACV will persist along with intermittent showers after the
morning deluge. Model soundings show a saturated profile at KCEC for
most of the day and similar results at KACV and KUKI with just a bit
more drying at the surface but still relatively moist and primed for
fog tonight. /EYS
&&
.MARINE...The Pacific low strengthened overnight, bringing gale
force winds to all waters in our area of coverage. Southerly winds
are expected to ease by the afternoon, but the sea state will remain
hazardous as storm conditions and fetch off of the eastern Pacific
will bring an onslaught of swell and high surf. Expect hazardous
conditions on shore and jetties as the large rollers rush up to
shallow areas. This swell will begin to diminish late Tuesday when
calmer conditions are finally expected behind the storm. /EYS
&&
.HYDROLOGY...Heavy rain rates will continue to bring the potential
for localized flooding today. Debris flows on burn scars (mainly the
Coffee Creek section of the River Complex, the Monument burn scar in
Trinity County, and the August Complex in southern Trinity and
northeastern Mendocino counties) will be possible if hourly rain
rates reach or exceed respectively 0.75, 0.9, and 1.2 inches per
hour. Area rivers will rise in response to the rains, but levels are
forecast to remain well below flood stage at all area gauges.
However, the Eel River at Fernbridge is currently forecast to reach
monitor stage Monday morning and the Van Duzen is forecast to crest
about half a foot below monitor stage at Bridgeville Sunday
afternoon. /SEC
&&
.BEACH HAZARDS....Large W to NW swell is expected to arrive late
today. A High Surf Warning continues in effect along the Del Norte
and Humboldt County coasts where surf will likely reach 30 feet. A
High Surf Advisory remains in effect for Mendocino County where surf
will likely reach 25 feet. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for CAZ104-106-108>115.
High Surf Advisory from 5 PM this afternoon to 8 PM
Monday for CAZ109.
Wind Advisory until 11 AM this morning for CAZ101.
High Surf Warning from 5 PM this afternoon to 8 PM
Monday for CAZ101-103-104.
Flood Watch through this evening for CAZ102-105-107.
Wind Advisory until 9 AM this morning for CAZ102-104>106.
Wind Advisory until 2 PM this afternoon for CAZ110-112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 11 AM this morning for PZZ450-470.
Hazardous Seas Warning from 11 AM this morning to 9 AM
Tuesday for PZZ450-470.
Gale Warning until 8 AM this morning for PZZ455-475.
Hazardous Seas Warning from 8 AM this morning to 9 AM
Tuesday for PZZ455-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 23, 6:47 AM PDT, 23 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 647 AM PDT Sat Oct 23 2021 CAZ102-105-241400- Del Norte Interior-Northern Humboldt Interior- 647 AM PDT Sat Oct 23 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM SUNDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. A Wind Advisory is in effect from late this evening through early Sunday afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds and heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ106-241400- Southern Humboldt Interior- 647 AM PDT Sat Oct 23 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM SUNDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. A Wind Advisory is in effect from late this evening through early Sunday afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds and heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-112-113-241400- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 647 AM PDT Sat Oct 23 2021 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM SUNDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. A Wind Advisory is in effect from late this evening through early Sunday afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds and heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-241400- Coastal Del Norte- 647 AM PDT Sat Oct 23 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM SUNDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... ...HIGH SURF WARNING IN EFFECT FROM 9 PM SUNDAY TO 9 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. A Wind Advisory is in effect from late this evening through late Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds and heavy rains will continue into Sunday. A High Surf Warning is in effect along the coast from Sunday evening through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-241400- Mendocino Coast- 647 AM PDT Sat Oct 23 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 9 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. A High Surf Advisory is in effect along the coast from Sunday evening through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-241400- Northern Humboldt Coast- 647 AM PDT Sat Oct 23 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... ...HIGH SURF WARNING IN EFFECT FROM 9 PM SUNDAY TO 9 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. A High Surf Warning is in effect along the coast from Sunday evening through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ104-241400- Southwestern Humboldt- 647 AM PDT Sat Oct 23 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM SUNDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... ...HIGH SURF WARNING IN EFFECT FROM 9 PM SUNDAY TO 9 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. A Wind Advisory is in effect from late this evening through early Sunday afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. A High Surf Warning is in effect along the coast from Sunday evening through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-241400- Northern Trinity- 647 AM PDT Sat Oct 23 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ108-241400- Southern Trinity- 647 AM PDT Sat Oct 23 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ111-114-115-241400- Northeastern Mendocino Interior-Northern Lake-Southern Lake- 647 AM PDT Sat Oct 23 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 4:58 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 3 hr |
| Oct 24, 7:25 AM PDT | Areal Flood Advisory | EKA | Humboldt, Trinity | 4 hr |
| Oct 24, 8:24 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 7 hr |
| Oct 24, 9:06 AM PDT | River Flood Watch | EKA | Mendocino | 3 hr |
| Oct 24, 10:28 AM PDT | Areal Flood Warning | EKA | Lake, Mendocino | 8 hr |
| Oct 24, 11:57 AM PDT | River Flood Warning | EKA | Mendocino | 16 hr |
| Oct 24, 3:52 PM PDT | River Flood Warning | EKA | Mendocino | 5 hr |
Nearby
Areal Flood Advisories in California, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.